Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Numb patch on the lips. Not responding to neosporin and steroid creams

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I am a 42 year old female, and I have a dry numb patch on the right side of my upper lip that has been there for six weeks. I saw my family doctor, and he said it did not look cancerous and that he didn't believe it to be fungal or viral. He gave me a steroid cream to put right on the edge of my lip, but that doesn't seem to be working because the dryness and numbness are further down on the lip as well. I have never had a cold sore before, and this is not raised or painful, it is just bothersome and has me worried. The skin will eventually peel off, but then it dries up again. I also tried neosporin, and that didn't work either although I only tried it for a few days. I've tried several lip balms, and none of them are resolving the problem either.
Posted Thu, 19 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 9 hours later
Hi!,

Thank you for posting the query.

It is important to understand here is that the patch is only dry or is it numb too. Also, if it is numb then are you able to feel the pin prick (pain sensation) over the area or not. Can you feel the sensation of warm or cold over the patch?

These tests need to be done by an experienced dermatologist at his clinic. We need to rule out Hansens disease here. Your dermatologist would test these and if needed can ask for a skin biopsy as well. Pain sensation, cold and hot sensations are diminished in Hansens disease. Any nerve thickening should also be looked for.

If your dermatologist rules out Hansens, then you should consult a neurologist, he can help you better to look for any nerve involvement.

Kindly discontinue topical steroid as this is not going to help you.

Hope I've answered your query.

Should you have additional concern regarding the same, I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor